question-icon

What Are The Withdrawal Symptoms Of Temazepam?

default
Posted on Thu, 12 Oct 2017
Question: Hi Dr. Sheppe :)
Thank you for your reply. I tried accessing your webpage www.yyyyyyyy.com/DrSyyyyyyyyyyys but it brought me to the Health Care Magic page instead for some reason. To refresh your memory, I asked about the gabapentin in use for my temazepam withdrawal symptoms (my doctor wants me to take up to 1,600mg three times per day). You said that it carries a LOW risk of weight gain regardless of dosage, but according to my research online (I know that YOU are the DOCTOR!) reports say you can gain 10+% of your bodyweight in a 12 month clinical trial of 2,700mg gabapentin per day. Several studies show significant weight gain. And of course the limitless number of patients in chatrooms and discussion forums talking about putting on 40+ lbs in under a year on lower doses of gabapentin than my doctor wants me to be on. What do you have to say about this? Are these simply not true? Thanks for all your help Dr. Sheppe. God bless, Nathan Standish.
doctor
Answered by Dr. Alexander H. Sheppe (3 hours later)
Brief Answer:
Private Consultation

Detailed Answer:
Hello, and thanks for your question.

Gabapentin is indeed weight-neutral regardless of dose.

I am aware of the studies you cite and they have major methodological flaws in them. Furthermore, many people gain weight while on Gabapentin because they may have poor diets and do not exercise regularly -- the unhealthy lifestyle causes the weight gain, not gabapentin. I would not expect any weight gain to be caused by this medication.

Please keep a healthy diet and regular exercise and weight gain will not be a problem for you on this medication.

Please rate and close your answer when you are finished and satisfied.

In the future, for continuity of care, I encourage you to contact me directly at my private web address below. After you ask a direct question, it would be my pleasure to be your dedicated personal physician on this website. My name is Dr. Sheppe, and I am an XXXXXXX doctor working in New York City at NewYork-Presbyterian Hospital, ranked #1 for Psychiatry in the United States (tinyurl.com/psyrank). For a personalized comprehensive evaluation, treatment recommendations, and individual therapy, ask me at HealthCareMagic at this private web address: tinyurl.com/DrSheppeAnswers
Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
Answered by
Dr.
Dr. Alexander H. Sheppe

Psychiatrist

Practicing since :2014

Answered : 2240 Questions

premium_optimized

The User accepted the expert's answer

Share on
What Are The Withdrawal Symptoms Of Temazepam?

Brief Answer: Private Consultation Detailed Answer: Hello, and thanks for your question. Gabapentin is indeed weight-neutral regardless of dose. I am aware of the studies you cite and they have major methodological flaws in them. Furthermore, many people gain weight while on Gabapentin because they may have poor diets and do not exercise regularly -- the unhealthy lifestyle causes the weight gain, not gabapentin. I would not expect any weight gain to be caused by this medication. Please keep a healthy diet and regular exercise and weight gain will not be a problem for you on this medication. Please rate and close your answer when you are finished and satisfied. In the future, for continuity of care, I encourage you to contact me directly at my private web address below. After you ask a direct question, it would be my pleasure to be your dedicated personal physician on this website. My name is Dr. Sheppe, and I am an XXXXXXX doctor working in New York City at NewYork-Presbyterian Hospital, ranked #1 for Psychiatry in the United States (tinyurl.com/psyrank). For a personalized comprehensive evaluation, treatment recommendations, and individual therapy, ask me at HealthCareMagic at this private web address: tinyurl.com/DrSheppeAnswers